Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 172, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jun 23, 2021, 6:01 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 23, 2021, 8:01 PM CDT
- In force
- 14 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 6.93 ft at Jun 23, 2021, 8:00 AM CDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
875 WGUS44 KLIX 231101 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 601 AM CDT Wed Jun 23 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. For the Bogue Falaya...including Boston St in Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued later this morning. && LAC103-240515- /O.NEW.KLIX.FL.W.0172.210623T1101Z-210624T1026Z/ /CVEL1.1.ER.210623T0758Z.210623T1800Z.210624T0425Z.NO/ 601 AM CDT Wed Jun 23 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Bogue Falaya River At Boston St in Covington. * From this morning to late tonight. * At 5:30 AM CDT Wednesday the stage was 6.8 feet. * Flood stage is 6.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 8.0 feet this afternoon. It will then fall below flood stage late this evening. * Impact...At 7.0 feet, Water will rise onto the west bank flooding property of the Bogue Falaya Towers at East Boston Street and threatening commercial property on the east bank near Military Road. Bogue Falaya River Park and Christ Episcopal School grounds will begin to flood. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$
1 follow-up statement
366 WGUS84 KLIX 240101 FLSLIX Flood Statement National Weather Service New Orleans LA 801 PM CDT Wed Jun 23 2021 ...The Flood Warning has been cancelled for the following river in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. LAC103-240215- /O.CAN.KLIX.FL.W.0172.000000T0000Z-210624T0101Z/ /CVEL1.1.ER.210623T0758Z.210623T1800Z.210623T2019Z.NO/ 801 PM CDT Wed Jun 23 2021 ...The Flood Warning for the Bogue Falaya River At Boston St in Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Boston St in Covington. * At 7:30 PM CDT Wednesday the stage was 4.8 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected in the near future. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ KO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:28 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 3:28 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 328 AM CDT Wed Jun 23 2021 .SYNOPSIS... Aloft, upper ridging over the Rockies, with a longwave trough over about the eastern third of the country. Water Vapor imagery indicates that drier air has pushed into the area from the north, although it wasn't really noticeable in surface observations. A subtle boundary was located somewhere around the Interstate 10 corridor, with main difference in airmasses being slightly cooler and drier on the north side of it. For the first time in quite a while, no precipitation noted on radar within our area of responsibility. Temperatures and dew points generally in the 70s across the area. && .SHORT TERM... No real indication of a shortwave moving into the area to trigger convection today, so it will be more meso to microscale factors, such as sea and lake breeze boundaries to produce thunderstorms. Areal coverage of thunderstorms should be a bit less than what we've seen the last couple of days, especially across the northern third of the area. While the LIX 00z sounding had precipitable water values in excess of 2 inches, the NAMBUFR sounding for McComb has values in the 1.5 to 1.7 range this afternoon. We may be a bit on the high side with PoPs for today, but our numbers are in agreement with neighboring offices. Would also note that while general QPF forecast doesn't carry any organized heavy rain, any heavy rain that occurs in the Interstate 10 corridor could produce problems as quite a few areas have seen close to a foot of rain in the last 5 days. Thursday and Friday are also likely to see somewhat limited amounts of convection, mainly along sea/lake breeze boundaries, as a small piece of the upper ridge to our west works its way into the area. This will mainly be during the diurnally favorable hours, afternoon on land and 2nd half of the night over coastal waters. Will trend high temperatures to the upper end of guidance, and occasionally above guidance. Most guidance has been consistently a few degrees on the cool side over the last week or so. Wouldn't be surprised to see some areas in the lower 90s, especially tomorrow. Overnight lows probably remaining in the lower/mid 70s for most of the area. 35 && .LONG TERM (Saturday and beyond)... Only minor tweaks made to the extended as previous forecast remains in line with latest thinking and guidance. Amplified upper trough remains entrenched in the middle of the country, leading to continued favorable pattern for daily showers and thunderstorms as local area position on the western periphery of the Bermuda high continues to bring in Gulf moisture. Expect to see a fairly typical diurnal fluctuation in rain chances. Most days should see scattered showers beginning near the coast during the morning hours and spreading inland throughout the day, with the greatest rain chances during the afternoon hours. Though rain chances will be high and moisture will be plentiful, the transient nature of the convection should keep rain totals in check most places. However, as is common this time of year, any given thunderstorm could drop a quick inch or two of rain. High rain chances and associated cloud cover should help keep afternoon highs from rising much above 90. Overnight lows should remain in the 70s. 95/DM && .AVIATION (12z TAF package)... Cigs will occasionally drop down to around FL010 feet as some lower clouds move over terminals through about 14z. Patchy FG at KMCB possible around sunrise. Conditions will be MVFR to VFR after 15Z today as TSRA gets fired up again, but areal coverage expected to be considerably less than what has been observed over the last few days. Conditions will improve after 00Z, with again a small potential for patchy FG at KMCB toward 12z Thursday. && .MARINE... Main marine concern over the next few days will continue to be the threat of thunderstorms. Prevailing winds will mostly top out in the 10 to 15 knots range through the weekend, so am not really anticipating any wind- related headlines over the coastal waters through the end of the week and weekend. && .PRELIMINARY POINT TEMPS/POPS... MCB 90 73 91 72 / 40 10 50 10 BTR 91 74 92 74 / 60 10 60 10 ASD 90 74 91 74 / 70 10 60 20 MSY 90 78 92 77 / 70 20 60 10 GPT 88 76 88 75 / 60 20 60 20 PQL 87 73 88 73 / 60 20 60 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:01 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Jun 23, 1:52 PM CDT | Special Weather Statement | LIX | Livingston | 38 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.